Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2009, 6:12 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma; Crawford County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 6:12 PM CDT (23:12 UTC)
- Expired
- Mar 26, 2009, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 262312 SVRTSA ARC033-OKC061-079-135-270015- /O.NEW.KTSA.SV.W.0060.090326T2312Z-090327T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 612 PM CDT THU MAR 26 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA WESTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 715 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SALLISAW TO MCCURTAIN...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BOKOSHE... GANS...MULDROW...SHORT...SPIRO...ROLAND...CEDARVILLE AND MOFFETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3567 9427 3522 9454 3514 9502 3551 9477 TIME...MOT...LOC 2312Z 249DEG 21KT 3546 9474 3520 9495 $$
2 follow-up statements
000 WWUS54 KTSA 262329 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 629 PM CDT THU MAR 26 2009 OKC061-262339- /O.CAN.KTSA.SV.W.0060.000000T0000Z-090327T0015Z/ HASKELL OK- 629 PM CDT THU MAR 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL COUNTY IS CANCELLED... LAT...LON 3523 9480 3554 9463 3567 9427 3522 9454 TIME...MOT...LOC 2329Z 251DEG 20KT 3551 9461 3524 9476 $$ ARC033-OKC079-135-270015- /O.CON.KTSA.SV.W.0060.000000T0000Z-090327T0015Z/ CRAWFORD AR-SEQUOYAH OK-LE FLORE OK- 629 PM CDT THU MAR 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHEASTERN LE FLORE...SOUTHEASTERN SEQUOYAH AND WESTERN CRAWFORD COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MULDROW TO COWLINGTON...MOVING EAST AT 25 MPH. THE STRONGEST STORMS WERE LOCATED NEAR COWLINGTON. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COWLINGTON... MULDROW...SHORT...SPIRO...COTTONWOOD...UNIONTOWN...ROLAND... SCULLYVILLE...CEDARVILLE...DORA AND MOFFETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3523 9480 3554 9463 3567 9427 3522 9454 TIME...MOT...LOC 2329Z 251DEG 20KT 3551 9461 3524 9476 $$
000 WWUS54 KTSA 270000 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 700 PM CDT THU MAR 26 2009 ARC033-OKC079-135-270011- /O.CAN.KTSA.SV.W.0060.000000T0000Z-090327T0015Z/ CRAWFORD AR-SEQUOYAH OK-LE FLORE OK- 700 PM CDT THU MAR 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE... SOUTHEASTERN SEQUOYAH AND WESTERN CRAWFORD COUNTIES IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3523 9480 3554 9463 3567 9427 3522 9454 TIME...MOT...LOC 0001Z 251DEG 20KT 3557 9440 3530 9455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:10 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 26, 3:10 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU MAR 26 2009
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON IN AN AREA OF
STRONG LOW LEVEL WARM AIR ADVECTION AND COLD AIR
MOVING INTO THE AREA ALOFT. SOME OF THE STORMS
HAVE PRODUCED LARGE HAIL WITH THE MAJORITY OF
STORMS PRODUCING SMALL HAIL.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL
REMAIN HIGH TONIGHT AS A WARM FRONT BECOMES
ORGANIZED NEAR THE RED RIVER AND MOVES INTO
EXTREME SOUTHEAST OKLAHOMA AS A SURFACE LOW
MOVES TO THE EAST ALONG THE RED RIVER. MOST
OF THE STORMS WILL BE ELEVATED IN NATURE
AS LOW LEVEL WARM AIR CONTINUES TO SURGE
NORTH OVER THE COOLER AIR THE SURFACE. THE
LIFT WILL BE AIDED BY THE APPROACH OF A MID-
LEVEL SHORTWAVE. IT LOOKS AS IF THERE WILL BE
MORE THAN ADEQUATE ELEVATED INSTABILITY AND
DEEP LAYER SHEAR NORTH OF THE WARM FRONT TO
SUPPORT SEVERE THUNDERSTORMS. LARGE HAIL
WILL BE THE PRIMARY CONCERN. OF COURSE...
ANY STORMS THAT DEVELOP IN ALONG THE WARM
FRONT AND BECOME SURFACE BASED WILL HAVE
THE POTENTIAL TO BECOME TORNADIC. THE
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
RIGHT ON THROUGH FRIDAY AS A POTENT MID-LEVEL LOW
MOVES OUT OF THE SOUTHERN ROCKIES AND INTO THE
TEXAS PANHANDLE. SOME OF THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE HAIL AS WELL.
AS WE MOVE INTO FRIDAY NIGHT OUR ATTENTION WILL TURN
TO THE WINTER WEATHER POTENTIAL AS THE VERY COLD MID-LEVEL
LOW TREKS ACROSS SOUTHERN OKLAHOMA. THE THREAT FOR
SNOW WILL INCREASE LATE FRIDAY NIGHT ACROSS NORTHEAST
OKLAHOMA AS THE VERTICAL TEMPERATURE PROFILE BECOMES
MORE FAVORABLE. THE SNOW IS EXPECTED TO REMAIN MOSTLY
ACROSS NORTHEAST OKLAHOMA FRIDAY NIGHT AND SPREAD INTO
NORTHWEST ARKANSAS SATURDAY MORNING. THERE ARE NOT
HUGE DIFFERENCES IN THE ECMWF AND THE GFS IN TERMS OF
STRENGTH AND TRACK OF THE MID-LEVEL LOW. THE ECMWF IS A
LITTLE BIT SLOWER THAN GFS AT THIS TIME. SO...I ESSENTIALLY
HAVE TAILORED THIS FORECAST TOWARDS THE GFS. THE WINTER
STORM WATCH ISSUED EARLIER TODAY LOOKS TO BE ADEQUATE FOR
NOW. I HAVE MORE CONFIDENCE THAT AREAS NORTH OF I-44 WILL
VERIFY WITH 4 INCHES OR MORE. HOWEVER...THE REMAINDER OF
WATCH IS IFFY. THE PRECIPITATION IS EXPECTED TO COME TO END
BY SATURDAY EVENING AS THE STORM SYSTEM EXITS TO THE NORTHEAST.
WILL SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY AS ANOTHER MID-LEVEL SHORTWAVE MOVES ACROSS THE
PLAINS. ANOTHER ROUND OF SHOWERS IS EXPECTED WEDNESDAY
NIGHT AND THURSDAY AS ANOTHER DISTURBANCE MOVES ACROSS
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 46 49 34 37 / 70 90 90 70
FSM 51 63 41 44 / 80 80 80 70
MLC 50 58 36 41 / 80 80 70 70
BVO 42 45 34 36 / 80 80 90 70
FYV 46 56 38 39 / 90 70 80 80
BYV 46 54 39 39 / 90 60 80 80
MKO 48 54 37 40 / 80 90 80 80
MIO 44 51 35 36 / 90 70 90 80
F10 46 50 33 39 / 70 90 80 70
HHW 55 67 38 48 / 70 80 60 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ067.
AR...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ001.
&&
SHORT TERM...06
LONG TERM....10Hazardous weather outlook, Mar 26, 5:17 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 517 PM CDT THU MAR 26 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 517 PM CDT THU MAR 26 2009 ...CONTINUED POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT PLUS A POSSIBILITY OF HEAVY SNOW ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY NIGHT AND SATURDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. WINTER WEATHER. ACCUMULATING SNOW TOMORROW NIGHT. DISCUSSION... AN APPROACHING UPPER LEVEL SYSTEM WILL CONTINUE TO INCREASE LARGE SCALE LIFTING ACROSS THE REGION TONIGHT... AIDING CONVECTIVE ACTIVITY. A WARM FRONT CURRENTLY ORGANIZING ITSELF NORTH OF THE RED RIVER WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AS IT DRIFTS NORTHWARD OVERNIGHT. WARM UNSTABLE AIR MOVING NORTHWARD OVER THE WARM FRONT WILL HELP MAINTAIN THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION. THE BEST CHANCE FOR SURFACE BASED CONVECTION... AND THE GREATEST AREA OF SHEAR WILL BE LOCATED ALONG THE WARM FRONT. THEREFORE... SEVERE WEATHER CHANCES INCLUDING ISOLATED TORNADOES WILL BE HIGHEST IN THIS AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A POTENT UPPER LOW MOVING ACROSS THE REGION FRIDAY WILL BRING A THREAT OF SEVERE THUNDERSTORMS ACROSS A PORTION OF THE REGION FRIDAY INTO FRIDAY NIGHT. HEAVY SNOW WILL BE POSSIBLE ACROSS A LARGE AREA FRIDAY NIGHT INTO SATURDAY. THE MOST LIKELY AREA FOR ACCUMULATING SNOW WILL BE ALONG AND NORTH OF INTERSTATE 44 IN EASTERN OKLAHOMA... WHERE ACCUMULATION OF 4 INCHES OR MORE IS EXPECTED... WITH 8 TO 12 INCHES POSSIBLE NEAR THE KANSAS BORDER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 26, 5:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 S MIDLAND 35.06N 94.35W
03/26/2009 M0.88 INCH SEBASTIAN AR PUBLIC
&&
KATLocal storm report, Mar 26, 5:23 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL WITCHERVILLE 35.14N 94.26W
03/26/2009 M1.00 INCH SEBASTIAN AR TRAINED SPOTTER
&&
KATLocal storm report, Mar 26, 5:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 1 ENE EXCELSIOR 35.21N 94.30W
03/26/2009 M0.88 INCH SEBASTIAN AR TRAINED SPOTTER
&&
KATLocal storm report, Mar 26, 5:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 S DAYTON 35.09N 94.23W
03/26/2009 M1.00 INCH SCOTT AR TRAINED SPOTTER
&&
KATLocal storm report, Mar 26, 5:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 S DAYTON 35.10N 94.23W
03/26/2009 M1.00 INCH SEBASTIAN AR TRAINED SPOTTER
&&
KATLocal storm report, Mar 26, 5:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL MILLTOWN 35.16N 94.15W
03/26/2009 M0.75 INCH SEBASTIAN AR PUBLIC
LOTS OF IT
&&
KATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Winter Storm Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more | 36 hr |
| Mar 26, 12:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 50 min |
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa, Wagoner | 48 min |
| Mar 26, 1:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 19 min |
| Mar 26, 1:37 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 38 min |
| Mar 26, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 34 min |
| Mar 26, 3:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 43 min |
| Mar 26, 4:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Mar 26, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Mar 26, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 31 min |
| Mar 26, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 33 min |
| Mar 26, 6:52 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.